started · updated
Turkey health experts warn of botox poisoning and unauthorized procedures
Medical experts and professional associations in Turkey are issuing urgent warnings regarding botulism poisoning and complications arising from unauthorized botox and filler applications. Recent reports of serious poisoning cases, particularly in Antalya, have highlighted the risks associated with counterfeit products and illegal imports.
While licensed brands such as Botox, Dysport, Nabota, and Bocouture are considered safe when administered correctly, experts note that botulism—a severe condition that damages nerve cells—is increasingly linked to unlicensed, low-quality products. The Ministry of Health maintains stocks of antitoxins, which are most effective when administered early in the diagnosis process.
Beyond poisoning, dermatologists warn that improper injection techniques or incorrect dosages can lead to permanent damage, including tissue loss, vision impairment, muscle weakness, and even stroke risk. Specialists emphasize that social media popularity and low prices are not indicators of safety, and urge patients to ensure procedures are performed only by trained medical doctors with deep anatomical knowledge.
Entities
Antalya · M. Ersin Tan · Ministry of Health · Neuromuscular Diseases Association · Rabia Yamak